| Model Number |
442265 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/12/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial reporter phone number: (b)(4).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
Event or Problem Description
It was reported that while using bd bactec¿ lytic/10 anaerobic/f culture vials 2 false positive results were obtained by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "blood culture bottles flagged positive but no bacteria seen on the smear.".
Event or Problem Description
Additional Manufacturer Narrative
H.6.Investigation: customer reported a false positive defect.Bd was unable to reproduce customer experience with the bactec product.A false positive response was not observed when retention samples were tested.Batch history records were reviewed, and all testing were within specification for product release.Users are cautioned in the package insert under limitation of the procedure: ¿a gram-stained smear from culture medium may contain small number of non-viable organisms derived from media constituents, staining reagents, immersion oil, glass slide and specimens used for inoculation.There are many factors that can influence the false positive rate, including blood volume, blood cell counts, environmental factors, and media lot to lot variations.Complaint is unconfirmed based on retention samples and batch history record review.H3 other text : see h.10.